Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 111, NWS Blacksburg, VA

September 22, 20185 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Sep 22, 2018, 11:00 PM EDT for 5 counties in Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2018, 11:00 PM EDT (03:00 UTC)
Expired
Sep 23, 2018, 3:00 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Alleghany County, VA, Bath County, VA, City of Covington, VA, Craig County, VA, Montgomery County, VA

The radar

The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 12:33 AM EDTFLASH FLOOD3 S Shawsville, VASTATE ROUTE 755,PERSIMMONS ROAD CLOSED DUE TO FLOODING BY CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 93 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2018-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2018-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

403 
WGUS51 KRNK 230300
FFWRNK
VAC005-017-045-121-580-230700-
/O.NEW.KRNK.FF.W.0111.180923T0300Z-180923T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1100 PM EDT SAT SEP 22 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  The City of Covington in west central Virginia...
  Alleghany County in west central Virginia...
  Craig County in southwestern Virginia...
  Bath County in west central Virginia...
  Montgomery County in southwestern Virginia...

* Until 300 AM EDT

* At 1056 PM EDT...A large area of showers and a few thunderstorms 
  with very heavy rainfall was moving slowly east across the 
  indicated counties, from Hot Springs to Covington, to Blacksburg. 
  Parts of the warned area have already seen 2-3 inches of rain this 
  evening and an additional 1 to 3 inches of rain is possible during 
  the next couple of hours.

*  Significant flash flooding has been reported from Monroe County 
   and this area of rainfall is slowly spreading east across the
   indicated counties now in this new Flash Flood Warning.

* Some locations that will experience flooding include...
  Blacksburg...
  Christiansburg...
  Radford...
  Alleghany...
  and Covington.

Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

This includes the following streams and drainages...
Little Back Creek...
Blue Suck Branch...
Taylor Branch...
Bolshers Run...
and Spring Branch.

This includes The following Location Virginia Tech.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3815 7953 3817 7947 3787 7967 3777 7967
      3779 7984 3764 8003 3755 7997 3744 8005
      3734 8026 3711 8018 3699 8055 3720 8051
      3723 8062 3731 8043 3738 8045 3762 8022
      3769 8030 3787 8016 3800 8000 3827 7980

$$

RAB
3 follow-up statements
564 
WGUS71 KRNK 230416
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1216 AM EDT SUN SEP 23 2018

VAC005-017-045-121-580-230700-
/O.CON.KRNK.FF.W.0111.000000T0000Z-180923T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Covington VA-Alleghany VA-Craig VA-Bath VA-Montgomery VA-
1216 AM EDT SUN SEP 23 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR 
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...CRAIG COUNTY IN
SOUTHWESTERN VIRGINIA...BATH COUNTY IN WEST CENTRAL VIRGINIA AND
MONTGOMERY COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CITY OF
COVINGTON...

At 1214 AM EDT, Doppler radar indicated showers and thunderstorms 
producing heavy rain continued across the warned area although 
rainfall rates were finally beginning to decrease. Up to two inches 
of rain have already fallen and an additional 1 to 2 inches of rain 
is possible. Flash flooding remains imminent.

Excessive rainfall over the warned area will cause mud slides near 
steep terrain. The mud slide can consist of rock, mud, vegetation 
and other loose materials.

Some locations that will experience flooding include...
Blacksburg...
Christiansburg...
Radford...
Alleghany...
and Covington.

This includes The following Location Virginia Tech.

This includes the following streams and drainages...
Little Back Creek...
Blue Suck Branch...
Taylor Branch...
Bolshers Run...
and Spring Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3815 7953 3817 7947 3787 7967 3777 7967
      3779 7984 3764 8003 3755 7997 3744 8005
      3734 8026 3711 8018 3699 8055 3720 8051
      3723 8062 3731 8043 3738 8045 3762 8022
      3769 8030 3787 8016 3800 8000 3827 7980

$$

RAB
999 
WGUS71 KRNK 230445
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1245 AM EDT SUN SEP 23 2018

VAC005-017-045-121-580-230700-
/O.CON.KRNK.FF.W.0111.000000T0000Z-180923T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Covington VA-Alleghany VA-Craig VA-Bath VA-Montgomery VA-
1245 AM EDT SUN SEP 23 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR 
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...CRAIG COUNTY IN
SOUTHWESTERN VIRGINIA...BATH COUNTY IN WEST CENTRAL VIRGINIA AND
MONTGOMERY COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CITY OF
COVINGTON...

At 1244 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is expected to begin shortly.

Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.

Some locations that will experience flooding include...
Blacksburg...
Christiansburg...
Radford...
Alleghany...
and Covington.

This includes The following Location Virginia Tech.
 
This includes the following streams and drainages...
Little Back Creek...
Blue Suck Branch...
Taylor Branch...
Bolshers Run...
and Spring Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3815 7953 3817 7947 3787 7967 3777 7967
      3779 7984 3764 8003 3755 7997 3744 8005
      3734 8026 3711 8018 3699 8055 3720 8051
      3723 8062 3731 8043 3738 8045 3762 8022
      3769 8030 3787 8016 3800 8000 3827 7980

$$

KK
019 
WGUS71 KRNK 230657
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
257 AM EDT SUN SEP 23 2018

VAC005-017-045-121-580-230705-
/O.EXP.KRNK.FF.W.0111.000000T0000Z-180923T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Covington VA-Alleghany VA-Craig VA-Bath VA-Montgomery VA-
257 AM EDT SUN SEP 23 2018

...THE FLASH FLOOD WARNING FOR 
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...CRAIG COUNTY IN
SOUTHWESTERN VIRGINIA...BATH COUNTY IN WEST CENTRAL VIRGINIA AND
MONTGOMERY COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CITY OF
COVINGTON WILL EXPIRE AT 300 AM EDT...

The heavy rain has ended. Areal flood warning has been posted for 
this area, replacing the flash flood warning. Runoff is causing 
creeks and streams to be elevated and rising this morning. Please 
continue to heed any remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3815 7953 3817 7947 3787 7967 3777 7967
      3779 7984 3764 8003 3755 7997 3744 8005
      3734 8026 3711 8018 3699 8055 3720 8051
      3723 8062 3731 8043 3738 8045 3762 8022
      3769 8030 3787 8016 3800 8000 3827 7980

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 7:28 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Sep 22, 7:28 PM EDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
728 PM EDT Sat Sep 22 2018

.SYNOPSIS...
A strong cold front extends from Richmond VA west to Jackson KY
and south to the Arkansas-Louisiana border this afternoon. This
front will move south into the Carolinas tonight. Potential for
showers and thunderstorms exist through this evening with the
possibility of locally heavy rain. Behind the front, a surge of
cooler temperatures will arrive just in time for the fall
equinox which begins tonight (9:54 PM EDT).

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 700 PM EDT Saturday...

I see no need to take Flash Flood Watch down as getting good
rainfall rates across the watch area with deep convection,
especially along/east of the Blue Ridge. Some deep layer shear
also around a could see some gusty winds with the
showers/storms, but instability should wane quickly this
evening.

Frontal boundary situated from eastern KY to central VA with
inverted trough over southwest VA into southern WV may shift
slowly south through the night. High res solutions favor showers
and few storms overnight across the foothills/piedmont while
activity in the west falls off. Think activity in the east will
also lose it deep convective state but will stay rain efficient
for a few more hours. Not out of the question to extend flash
flood watch past midnight for some, but will revisit later this
evening.

Previous discussion from early afternoon...

A cold front has enter the northern part of the forecast area
(Lewisburg WV to Lynchburg VA) this afternoon. This front has
helped trigger convection over the mountains. Being in a moist
environment, dew points in the 60s and PWATS around 1.50 inches
(2 standard deviations above normal), heavy downpours are
expected from storms this afternoon and evening. With weak mid
level winds, storms this afternoon and evening will move slow
and could train over the same areas leading to flash flooding
from the New River, Roanoke and southern Shenadoah Valleys to
the foothills of southwest Virginia. A Flash Flood Watch is in
effect for these area until midnight tonight. Despite the
potential for heavy rain, river forecast centers are not
expecting any of the forecast points to go above action stage at
this time. One river they are keeping an eye on is the James
River. Severe storm potential is low despite warm temperatures
and increasing instabilities as better difluence is north of the
area (Mason-dixon line). However, we can not rule out a wet
micro-burst from a few storms going into this evening. At this
time, SPC does not have the area outlooked for widespread severe
thunderstorms.

The front will wedge south along and east of the Blue Ridge
overnight. The portion of the front to the west (West Virginia
into eastern Tennessee) may remain stationary through the day
Sunday. Waves tracking along this portion of the front could
keep the potential for heavy rain ongoing overnight into Sunday.
At this time, it appears stronger storms will stay west of a
line from Bluefield to Rainelle WV. The threat for heavy rain
decrease by midnight, however, light rain/drizzle is possible
for everyone as warm moist air overruns the wedge into the day
Sunday.

Cool northeast winds will send temperatures down into the low
to mid 60s tonight. Ongoing light rain, drizzle and
northeasterly flow through the day Sunday, temperatures may only
warm a few degrees from overnight lows. Seems fitting since
Sunday is the first full day of Autumn.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 125 PM EDT Saturday...

Short wave tracking out of the southern plains will cross the
Tennessee Valley and Mid Atlantic region Sunday night and
Monday. This will aide in lift along with isentropic forcing and
increasing southeast upslope surface to 850 MB winds on Monday.

Models similar with the wedge through Monday and suggest wedge
erodes ad warm front retreats back to the north by Tuesday
afternoon. Higher probability of precipitation ahead of the next
cold front will arrive in the mountains early Wednesday,
perhaps a bit slower according to the 12Z/GFS.

Very small diurnal variation in temperature within the wedge
Sunday night through Monday night. Will lean towards MOS
guidance on Tuesday with temperatures mainly back in the 70s
south of the warm front.

Confidence was average for all elements.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1210 PM EDT Saturday...

Two surface cold fronts cross through the Mid Atlantic region.
The first on Wednesday and Thursday, then the next on Friday.
Similar to the front today, as the upper pattern flattens to
westerly zonal flow, the fronts move east much farther and
faster than to the south. The cold front on Wednesday and
Thursday will have enough convergence and moisture along and
ahead of the boundary before it stalls and dissipates for
scattered to numerous showers and thunderstorms. The re-
enforcing front on Friday may have enough of a southern push to
have relatively drier and modestly cooler air over West Virgina,
Virginia and northern North Carolina on Saturday. Overall the
more significant change in air mass remains well north of the
region.

Confidence was average Wednesday and Thursday and below average
Friday and Saturday for all elements.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 714 PM EDT Saturday...

Convection should erode through the night but expect heavier
showers at times near or over most terminals this evening with
best coverage east of ROA-LYH-DAN.

Frontal boundary will slide south through the night into Sunday
morning and cigs/vsbys will drop to IFR or lower at all sites,
with confidence higher from BCB east to LYH, especially on cigs,
with less confidence on how low vsbys drop given the clouds.

Going to see some drizzle/light rain at times too as we head
toward dawn thru Sunday morning.

BLF may sneak out of the wedge Sunday afternoon increasing the
cigs to around 3kft, but not willing to brave VFR yet there.

Extended Discussion...

Stationary front over the southern Appalachians will be the
focus for widespread cloud cover through mid week with potential
for rain, low cigs/vsbys.

&&

.HYDROLOGY...
Between a half inch /0.50/ to an inch and a half /1.50/ of
rain is forecast during the next 12 hour period ending 12AM
Sunday. Heaviest of the rain is being forecast within the New
River basin and into the headwaters of the Roanoke, James, and
Dan Rivers. Given the wet antecedent conditions, river rises are
anticipated with potential for these rivers to reach bankfull
if basin average approaches 1.50 inches. If basin averages
exceed 2.00 inches then some minor flooding is possible.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ010>020-
     022>024-032>035-043.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...RCS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCS/WP
HYDROLOGY...RCS
Hazardous weather outlook, Sep 22, 1:47 PM EDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
147 PM EDT Sat Sep 22 2018

VAZ010>020-022>024-032>035-043-231800-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-
147 PM EDT Sat Sep 22 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ007-009-044>047-058-059-WVZ042>044-507-508-
231800-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
147 PM EDT Sat Sep 22 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for excessive rainfall today. Showers and
thunderstorms this afternoon and evening will be very rain efficient
and may cause localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RCS

In the hours before

Local storm report, Sep 22, 9:34 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 PM EDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      PETERSTOWN              37.40N  80.80W
09/22/2018                   MONROE             WV   911 CALL CENTER

            AT LEAST SIX MUDSLIDES OR LANDSLIDES ALONG U.S. 219
            BETWEEN PETERSTOWN AND UNION. SEVERAL DITCHES ALSO
            WASHED OUT ALONG U.S. 219.

&&

EVENT NUMBER RNK1801357

RAB
Local storm report, Sep 22, 9:37 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     DEBRIS FLOW      PETERSTOWN              37.40N  80.80W
09/22/2018                   MONROE             WV   911 CALL CENTER

            AT LEAST SIX MUDSLIDES OR LANDSLIDES ALONG U.S. 219
            BETWEEN PETERSTOWN AND UNION. SEVERAL DITCHES ALSO
            WASHED OUT ALONG U.S. 219.

&&

CORRECTED EVENT

EVENT NUMBER RNK1801357

RAB
Local storm report, Sep 22, 10:09 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1009 PM EDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     FLASH FLOOD      4 NNW MILTON            36.58N 79.25W
09/22/2018                   PITTSYLVANIA       VA   PUBLIC

            PUBLIC REPORTED THAT HIGHWAY 58 NEAR CLOVERDALE LUMBER
            COMPANY HAS HIGH WATER AND IS FLOODED.

&&

LOCONTO
Local storm report, Sep 22, 10:24 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      3 NNW SONTAG            36.97N 79.82W
09/22/2018                   FRANKLIN           VA   LAW ENFORCEMENT

            DOE RUN FLOODED ASHPONE AVERN ROAD NEAR DOE
            RUN ROAD.

0904 PM     FLOOD            1 SW BURNT CHIMNEY      37.09N 79.85W
09/22/2018                   FRANKLIN           VA   LAW ENFORCEMENT

            INTERSECTION OF WIRTZ ROAD AND SUNNYSIDE
            LANE FLOODED.

0841 PM     FLASH FLOOD      6 SE BURNT CHIMNEY      37.04N 79.76W
09/22/2018                   FRANKLIN           VA   LAW ENFORCEMENT

            FOUL GROUND CREEK FLOODED BROOKS MILL ROAD.
            ONE VEHICLE WAS SWEPT AWAY IN THE WATER, BUT
            NO INJURIES OR FATALITIES.

0839 PM     FLOOD            5 ESE BURNT CHIMNEY     37.08N 79.75W
09/22/2018                   FRANKLIN           VA   LAW ENFORCEMENT

            FLOODING AT INTERSECTION OF BURNT CHIMNEY
            ROAD, AND BROOKS MILL ROAD.

0828 PM     FLASH FLOOD      1 ENE PENHOOK           36.99N 79.62W
09/22/2018                   FRANKLIN           VA   LAW ENFORCEMENT

            LITTLE BULL RUN FLOODED OLD MOUNTAIN ROAD.

0820 PM     FLOOD            3 SSE ROCKY MOUNT       36.96N 79.87W
09/22/2018                   FRANKLIN           VA   LAW ENFORCEMENT

            WATER OVER THE ROAD AT SOUTH MAIN STREET
            NEAR US 220.

0820 PM     HEAVY RAIN       2 WSW CHAMBLISSBURG     37.24N 79.75W
09/22/2018  E5.00 INCH       BEDFORD            VA   PUBLIC

0801 PM     FLOOD            5 ENE ROCKY MOUNT       37.03N 79.79W
09/22/2018                   FRANKLIN           VA   LAW ENFORCEMENT

            AT 1200 WEBSTER RD, GLADE HILL, VA.

0749 PM     FLASH FLOOD      1 WNW BURNT CHIMNEY     37.11N 79.84W
09/22/2018                   FRANKLIN           VA   LAW ENFORCEMENT

            LITTLE ELLIE CREEK FLOODED SAMPLE ROAD NEAR
            PETERS PIKE ROAD.

&&
Local storm report, Sep 22, 10:34 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 PM EDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      2 N LINDSIDE            37.48N  80.66W
09/22/2018                   MONROE             WV   911 CALL CENTER

            CAR SUBMERGED IN WATER UP TO AND OVER THE DOORS. THIS
            OCCURRED NEAR THE JAMES MONROE HIGHSCHOOL ON U.S. 219
            JUST NORTH OF THE TOWN OF LINDSIDE.

&&

EVENT NUMBER RNK1801358

RAB
Local storm report, Sep 22, 10:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 PM EDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     FLASH FLOOD      2 E KEELING             36.72N 79.27W
09/22/2018                   PITTSYLVANIA       VA   PUBLIC

            PUBLIC TWEETED THAT A BRIDGE ON BIRCH CREEK ROAD OFF
            ROUTE 360 IS FLOODED.

&&

LOCONTO

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:01 PM EDTSpecial Weather StatementRNKCarroll, Giles, Pulaski, City of Galax, City of Radford74 min
Sep 22, 8:30 PM EDTAreal Flood WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem12 hr
Sep 22, 8:31 PM EDTSpecial Weather StatementRNKSmyth74 min
Sep 22, 8:36 PM EDTAreal Flood AdvisoryRNKGiles114 min
Sep 22, 8:38 PM EDTFlash Flood WarningRNKFranklin, Henry, Pittsylvania3 hr
Sep 22, 9:10 PM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville3 hr
Sep 22, 9:18 PM EDTFlash Flood WarningRNKGiles3 hr
Sep 22, 9:39 PM EDTFlash Flood WarningRNKHalifax, Pittsylvania, City of Danville3 hr
Sep 22, 9:58 PM EDTAreal Flood WarningRNKBedford, Campbell, Franklin, Pittsylvania6 hr
Sep 22, 10:37 PM EDTFlash Flood WarningRNKHalifax3 hr
Sep 22, 11:35 PM EDTAreal Flood WarningRNKFranklin, Henry, Pittsylvania9 hr
Sep 22, 11:47 PM EDTAreal Flood AdvisoryRNKPulaski, Wythe, City of Radford118 min
Sep 23, 12:04 AM EDTAreal Flood WarningRNKGiles3 hr
Sep 23, 12:25 AM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more6 hr
Sep 23, 12:27 AM EDTAreal Flood WarningRNKHalifax, Pittsylvania, City of Danville8 hr
Sep 23, 1:24 AM EDTAreal Flood WarningRNKHalifax6 hr
Sep 23, 2:54 AM EDTAreal Flood WarningRNKAlleghany, Bath, Craig, Montgomery, City of Covington6 hr
Sep 23, 2:59 AM EDTAreal Flood WarningRNKGiles6 hr
Sep 23, 3:07 AM EDTRiver Flood WarningRNKPittsylvania, City of Danville18 hr
Sep 23, 3:10 AM EDTAreal Flood WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington6 hr
Sep 23, 5:43 AM EDTRiver Flood WarningRNKHalifax25 hr
Sep 23, 5:43 AM EDTRiver Flood WarningRNKHalifax35 hr
Sep 23, 7:23 AM EDTRiver Flood WarningRNKCampbell, Pittsylvania21 hr
Sep 23, 7:23 AM EDTRiver Flood WarningRNKCampbell, Charlotte, Halifax25 hr
Sep 23, 7:23 AM EDTRiver Flood WarningRNKCharlotte, Halifax51 hr
Sep 23, 5:22 PM EDTSpecial Weather StatementRNKBland, Tazewell53 min
Sep 23, 6:31 PM EDTSpecial Weather StatementRNKBland, Tazewell44 min
Sep 23, 7:47 PM EDTAreal Flood AdvisoryRNKBland, Tazewell93 min

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.